Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 17, 2008, 11:30 AM CST for George County, Mississippi; Mobile County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2008, 11:30 AM CST (17:30 UTC)
- Expired
- Feb 17, 2008, 12:30 PM CST
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 5:26 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 171732
SVRMOB
ALC097-MSC039-171830-
/O.NEW.KMOB.SV.W.0043.080217T1730Z-080217T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1230 PM CST
* AT 1127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
LUCEDALE TO 12 MILES SOUTH OF LUCEDALE TO 15 MILES NORTHWEST OF
ESCATAWPA...AND MOVING NORTHEAST AT 50 MPH.
THE PRIMARY THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS
UP TO 60 MPH AND LARGE HAIL. THERE HAS ALSO BEEN A HISTORY OF
CIRCULATION AND THE WARNING COULD BE UPGRADED TO A TORNADO
WARNING LATER.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EVANSTON...LUCEDALE...MOVELLA AND AGRICOLA BY 1140 AM CST...
MOFFET AND SHIPMAN BY 1145 AM CST...
WILMER BY 1150 AM CST...
EARLVILLE...GRAND BAY AND GEORGETOWN BY 1155 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3114 8795 3091 8796 3090 8799 3083 8797
3079 8802 3069 8799 3057 8807 3035 8814
3037 8841 3071 8844 3076 8887 3099 8880
3100 8843 3112 8841 3116 8816
TIME...MOT...LOC 1730Z 242DEG 47KT 3082 8871 3077 8862
3068 8866 3052 8880
$$2 follow-up statements
000
WWUS54 KMOB 171750
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CST SUN FEB 17 2008
ALC097-MSC039-171830-
/O.CON.KMOB.SV.W.0043.000000T0000Z-080217T1830Z/
GEORGE MS-MOBILE AL-
1150 AM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR MOBILE AND EASTERN GEORGE COUNTIES...
AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
LEAKESVILLE TO 10 MILES SOUTHEAST OF LUCEDALE TO 12 MILES NORTHWEST
OF ESCATAWPA...MOVING EAST AROUND 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILMER BY NOON CST...
SIDNEY...CITRONELLE...GULFCREST AND GEORGETOWN BY 1205 PM CST...
CHUNCHULA...TANNER WILLIAMS...LOTT AND COLEMAN DAIRY RO AND BIG
CREEK LAKE BY 1215 PM CST...
PINEOLA BY 1225 PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3114 8795 3083 8797 3079 8802 3069 8799
3057 8807 3035 8814 3037 8841 3072 8844
3076 8872 3098 8862 3100 8843 3112 8841
3116 8816
TIME...MOT...LOC 1750Z 264DEG 21KT 3102 8834 3085 8841
3062 8864 3042 8884
$$000
WWUS54 KMOB 171810
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1210 PM CST SUN FEB 17 2008
MSC039-171820-
/O.CAN.KMOB.SV.W.0043.000000T0000Z-080217T1830Z/
GEORGE MS-
1210 PM CST SUN FEB 17 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GEORGE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3114 8795 3091 8797 3090 8799 3085 8797
3079 8802 3069 8799 3057 8807 3060 8841
3099 8843 3112 8841 3116 8816
TIME...MOT...LOC 1810Z 258DEG 30KT 3104 8818 3087 8825
3071 8840
$$
ALC097-171830-
/O.CON.KMOB.SV.W.0043.000000T0000Z-080217T1830Z/
MOBILE AL-
1210 PM CST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR MOBILE COUNTY...
AT 1210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SIDNEY TO LOTT AND COLEMAN
DAIRY RO TO TANNER WILLIAMS...OR ALONG A LINE EXTENDING FROM 21 MILES
SOUTHEAST OF LEAKESVILLE TO 18 MILES EAST OF LUCEDALE TO 16 MILES
NORTH OF ESCATAWPA...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PINEOLA...TANNER WILLIAMS...CHUNCHULA AND BIG CREEK LAKE DAM BY
1215 PM CST...
HUTCHENS ELEMENTARY SCHOOL...DAWES...TURNERVILLE AND SEVEN HILLS BY
1220 PM CST...
MOUNT VERNON AND SCHILLINGER AND THREE NOTCH BY 1225 PM CST...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST SUNDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3114 8795 3091 8797 3090 8799 3085 8797
3079 8802 3069 8799 3057 8807 3060 8841
3099 8843 3112 8841 3116 8816
TIME...MOT...LOC 1810Z 258DEG 30KT 3104 8818 3087 8825
3071 8840
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:57 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 17, 9:57 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
957 AM CST SUN FEB 17 2008
.UPDATE...CURRENTLY WATCHING THUNDERSTORMS TO THE WEST OF THE AREA
THIS MORNING. THEY ARE INTENSIFYING AS THEY MOVE EASTWARD INTO AN
INCREASINGLY UNSTABLE ENVIRONMENT. PLENTY OF LOW LVL SHEAR EXISTS AND
AS TEMPS RISE INTO THE LOW 70S AND DEWPTS CONTINUE TO RISE ON STRONG
SOUTHERLY WINDS...INSTABILITY VALUES WILL INCREASE AS WELL. THE
COMBINATION OF INCREASING INSTABILITY AND STRONG SHEAR WILL CONTINUE
TO CREATE A RISK OF TORNADOES IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS. THE TORNADO THREAT WILL BE MAXIMIZED IN THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE AND THESE STORMS WILL ALSO HAVE THE
GREATEST RISK OF PRODUCING LARGE HAIL. TORNADO WATCH 62 WILL CONTINUE
FOR THE ENTIRE AREA THROUGH 1 PM AND AN EXTENSION/NEW WATCH WILL
LIKELY BE REQUIRED FOR THE AFTERNOON HOURS (PLEASE SEE MCD 256 FOR
MORE INFORMATION FROM SPC). /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
13/JCHazardous weather outlook, Feb 17, 4:30 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SUN FEB 17 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 430 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FRONT WILL APPROACH THE AREA TODAY. AHEAD OF THE FRONT...A LINE OF THUNDERSTORMS WILL CROSS THE AREA THIS MORNING INTO THIS AFTERNOON. THIS LINE WILL SLOW DOWN DURING THE DAY AS ITS SUPPORTING UPPER DYNAMICS PULL AWAY TO THE NORTHEAST. SHEAR PROFILES INDICATE MOSTLY WIND DAMAGE FROM THE SQUALL LINE AS IT PASSES...THOUGH THERE IS THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY WITH SCATTERED...NORTHWARD MOVING THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. STRONG OFFSHORE WINDS WILL SHIFT TO OFFSHORE TONIGHT. THESE WINDS AND DEVELOPED SEAS WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE TO STRONG OFFSHORE FLOW WILL LAST THROUGH MONDAY NIGHT...WITH CONDITIONS HAZARDOUS FOR SMALL CRAFT CONTINUING. WINDS AND SEAS WILL SETTLE LATE MONDAY NIGHT THROUGH TUESDAY. A SYSTEM MOVING OVER THE PLAINS WILL PUSH A FRONT TOWARDS THE AREA...STRENGTHENING WINDS AND CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED AT TIMES TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 6:11 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 49 min |
| Feb 17, 6:31 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 29 min |
| Feb 17, 7:00 AM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 45 min |
| Feb 17, 11:03 AM CST | Tornado Warning | MOB | Wayne | 27 min |
| Feb 17, 9:48 AM CST | Marine Weather Statement | MOB | 2 hr | |
| Feb 17, 10:37 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Feb 17, 11:11 AM CST | Tornado Warning | MOB | Baldwin | 49 min |
| Feb 17, 11:25 AM CST | Tornado Warning | MOB | Clarke | 35 min |
| Feb 17, 11:46 AM CST | Special Marine Warning | MOB | 59 min | |
| Feb 17, 11:46 AM CST | Tornado Warning | MOB | Baldwin | 59 min |
| Feb 17, 11:58 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 47 min |
| Feb 17, 12:29 PM CST | Tornado Warning | MOB | Escambia | 61 min |
| Feb 17, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 45 min |
| Feb 17, 12:44 PM CST | Special Marine Warning | MOB | 61 min | |
| Feb 17, 12:54 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Feb 17, 12:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 1:12 PM CST | Tornado Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 63 min |
| Feb 17, 1:21 PM CST | Tornado Warning | MOB | Butler, Monroe, Wilcox | 39 min |
| Feb 17, 1:55 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 17, 2:11 PM CST | Tornado Warning | MOB | Crenshaw | 19 min |
| Feb 17, 2:14 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 31 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Covington, Escambia | 59 min |
| Feb 17, 2:52 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 23 min |
| Feb 17, 2:54 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Feb 17, 3:01 PM CST | Tornado Warning | MOB | Butler, Crenshaw | 44 min |
| Feb 17, 3:13 PM CST | Tornado Warning | MOB | Conecuh, Covington, Escambia | 47 min |
| Feb 17, 3:24 PM CST | Marine Weather Statement | MOB | 5 hr | |
| Feb 17, 3:28 PM CST | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw, Escambia | 50 min |
| Feb 17, 3:51 PM CST | Tornado Warning | MOB | Covington | 24 min |
| Feb 17, 3:59 PM CST | Special Marine Warning | MOB | 31 min | |
| Feb 17, 4:30 PM CST | Special Marine Warning | MOB | 90 min | |
| Feb 17, 5:09 PM CST | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| Feb 17, 5:53 PM CST | Severe Thunderstorm Warning | MOB | Covington | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.